More threads by iam*who*iam

iam*who*iam

Member
i have been on it for several years.

i sometimes take it once a day, or not for several weeks or months.

recently, i took it three days in a row, stopped for one or two, and took it today.

normally when i take it, it takes the edge off the anxiety, and makes me a little bit out of it.

sometimes though, i have a different reaction, where it makes me very out of it.

i am wondering how, and why at different times, i react different to the same dose of ativan.
 

Halo

Member
Re: ativan question

My first thought is whether you are taking the same dose all the time or are you taking higher dosages depending on circumstances and how high your anxiety is spiking?
 

Retired

Member
Re: ativan question

The half life of Ativan is 8 to 12 hours and the amount going into the bloodstream equals the amount being eliminated takes about 3 days (steady state).

If you are taking one tablet as you need it, and feel OK then tell your doctor who may decide to keep you on that does.

If you've taken the same dose for three or four days, you've reached a steady state which may be slightly different (higher blood concentration) than your prn daily dose.

Talk to your doctor about this and you may just need a slight dose adjustment.

Otherwise stick to an irregular schedule and don't take it for several days in a row, and ask your doctor if this will satisfy your therapeutic needs.
 

David Baxter PhD

Late Founder
normally when i take it, it takes the edge off the anxiety, and makes me a little bit out of it.

sometimes though, i have a different reaction, where it makes me very out of it.

By "out of it", do you mean it makes you feel sleepy? spacey? Can you elaborate?
 

iam*who*iam

Member
it's a spacey feeling sometimes.

it varies from mild to severe.

the other day, while dissociating, i took one.

it made the dissociation and anxiety stop..but then i don't quite remember much of the few hours afterwards.

i always take just 1mg.

sometimes i don't have a reaction like this..i'm thinking maybe it depends on my state of mind when i do take it?
 

Retired

Member
I would urge you to have a conversation with your doctor about this effect you experience when taking Ativan 1mg.

There may be other factors involved, such as interaction with other medications you may be taking. Although Ativan (lozarepam) is considered a clean drug, pharmacologically and is not subject to the interactions other similar meds might have, there are still situations that might interfere with of cause enhancement of something else you may be taking.

You would want to report any other central nervous acting drugs such as pain relievers, psychotropic meds such as other tranquilizers etc.

You would also want to report honestly to your doctor about any possible alcohol or other non prescribed drug intake.

Just for general information, do you happen to be a person of small stature, over 60 years of age or have any kidney or liver disorder?

Answers to these questions will help your doctor determine in using Ativan 1mg according to the PRN schedule you are currently using is the best therapy for you.

Are you absolutely sure the tablets you have are indeed 1 mg tablets? And when you use more than one, at what intervals do you take them?

Will look forward to knowing the outcome.
 

iam*who*iam

Member
haha noo i am only 24..

no liver or kidney problems.

well, twice the bilirubin in my liver was a little high..nothing serious.

i talked to my dr. today about it, and she suggested when i dissociate, to not take ativan, and take risperdal instead.

as for the ativan, she said the reaction is just how my brain is.

sometimes i'll be fine, sometimes i won't, depending on what is going on in my head..i dunno..
 

Retired

Member
Glad to know your doctor :doctor: and have arrived at a satisfactory solution.

Do keep us posted on the effectiveness of this change in therapeutic plan.

Thank you for the update!
 

Similar threads

Thread split to Politics and health care
Replies
9
Views
7K
Thank you, I am glad you found my post helpful. I thought, if you look at the nutritional deficiencies involved in anemia and anxiety, you basically lack the same nutrients in both - like vitamins from the B group (B12), iron, magnesium, all or some of these are low in both anemia and anxiety. I think both diseases are correlated. The usual approach is that you first get treated for the disease and then for the mental health symptoms, or alternatively you can aim treatment for both together...
Replies
7
Views
5K
In which case I would ask, "What are my options to help control situations that cause my anxiety to become uncontrolled?"
Replies
13
Views
5K
If you feel this medication provides relief from panic attacks and that you are concerned about future attacks, then you should be asking your doctor for a renewal prescription or a prescription for what the doctor feels will provide relief. It sounds like you may have to advocate on behalf of yourself by providing your doctor with information about your symptoms. By being informed, you become an empowered patient who can work in partnership with your doctor. There should be no excuse...
Replies
8
Views
10K
Canadian manufacturer, Wyeth has now added a public page to their web site where pdf :acrobat: versions of their up to date Canadian product monographs can be viewed and downloaded. The products of greatest interest to Psychlinks members would be Effexor and Ativan, but other Wyeth products such as Ovral and Min Ovral, Alesse, Triphasil and Premarin are also available for review, http://www.wyeth.ca/en/products/
Replies
0
Views
3K
Top